Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Louisville, KY

May 14, 2014Adair County, Green County, Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2014, 12:45 PM CDT for Adair County, Green County, Taylor County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 12:45 PM CDT (17:45 UTC)
Expired
May 14, 2014, 1:15 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, KY, Green County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 12:52 PM CDTHAIL 1Gradyville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 11:53 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS53 KLMK 141745
SVRLMK
KYC001-087-217-141815-
/O.NEW.KLMK.SV.W.0053.140514T1745Z-140514T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 115 PM CDT/215 PM EDT/

* AT 1240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  EDMONTON...AND MOVING NORTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...CAMPBELLSVILLE...FAIRPLAY...GRADYVILLE...FLATWOOD...
  GADBERRY...BLISS...PORTLAND...MILLTOWN...KEMP...GARLIN...MOUNT
  GILEAD...HASKINGSVILLE...CHRISTINE...CANE VALLEY...ABSHER...
  COBURG...ROACHVILLE...HOLMES AND ROMINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3693 8539 3695 8545 3701 8551 3741 8537
      3735 8514 3731 8516 3729 8513 3693 8531
TIME...MOT...LOC 1745Z 199DEG 31KT 3702 8541

HAIL...1.00IN
WIND...60MPH

$$
04
1 follow-up statement
083 
WWUS53 KLMK 141757
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM CDT WED MAY 14 2014

KYC001-087-217-141815-
/O.CON.KLMK.SV.W.0053.000000T0000Z-140514T1815Z/
TAYLOR KY-ADAIR KY-GREEN KY-
1257 PM CDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM
CDT/215 PM EDT/ FOR EASTERN GREEN...CENTRAL ADAIR AND SOUTHEASTERN
TAYLOR COUNTIES...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BLISS...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  COLUMBIA...
  CAMPBELLSVILLE...
  CANE VALLEY AND COBURG...
  HOLMES AND ROMINE...
  YUMA AND ATCHISON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3704 8546 3741 8537 3735 8514 3731 8516
      3729 8513 3699 8529
TIME...MOT...LOC 1757Z 199DEG 31KT 3712 8534
WIND...HAIL 60MPH 1.00IN

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:29 PM CDT, 16 minutes earlier.

Area forecast discussion, May 14, 12:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT Wed May 14 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 120 PM EDT Wed May 14 2014

An update has been issued to include Tornado Watch #154 which is
valid until 800 PM EDT.  Convection has started to develop rapidly
as we have destabilized across the region.  Two waves of storms are
expected across the region.  Wave number one is currently moving
through south-central Kentucky and will affect the eastern half of
the forecast area this afternoon.  Greatest coverage will be from
Lake Cumberland northward into the Bluegrass region including
Lexington Metro over the next several hours.  A secondary wave is
developing from near Jackson, TN southward toward Meridian, MS.
This line will lift NNE and into western Kentucky later this
afternoon and evening.  The main threat with both waves continues to
be damaging winds and large hail.  However, as surface low deepens
and moves northeastward, the low-level wind flow is forecast to back
to the southeast, increasing low-level shear profiles across the
region.  This will result in the potential for storms to acquire
rotating updrafts with the possibility of isolated tornadoes.  The
greatest threat of tornadoes still appears to be focused along and
east of the I-65 corridor.

In addition to the severe weather threat, high moisture content in
the atmosphere will result in any storm being an efficient rainer.
Training storms could produce locally heavy rainfall with 1-1.5
in/hr rain rates which could result in flash flooding.

Update issued at 1014 AM EDT Wed May 14 2014

Did a quick update to trend PoPs and temperatures closer to
observations.  Surface cold frontal boundary is draped across
central KY this morning.  Main batch of rainfall in the form of rain
showers with embedded thunderstorms continues to stream northward on
the cool side of the boundary..mainly west of I-65.  Have had some
localized heavy band of rainfall that affected portions of southern
Indiana.  These heavier bands have shifted northward into central
Indiana while lighter showers continue to stream in from the south.

There is a very strong cloud and temperature gradient across the
region this morning.  In our eastern areas, we have partly to mostly
sunny skies with readings in the upper 60s to the lower 70s.  West
of I-65, temperatures are generally in the upper 50s to the lower
60s.  Surface warm front to the south is expected to advance
northward today which should allow temperatures to war into the
middle to upper 70s in the east.  However, continued cloud cover
will likely keep temperatures in the lower to middle 60s out across
the west with mid-upper 60s in the I-65 corridor.

Two emerging threats are on the table for this afternoon/evening.
The first is the potential for strong to severe convection and the
second will be locally heavy rainfall amounts.  With regards to
severe potential, combination of surface heating and strengthening
ascent aloft along with surface convergence should result in a
uptick in convective activity this afternoon despite the widespread
convection we've seen this morning.  While mid-level lapse rates are
generally weak, we do have an anomalously high moisture content with
precipitable water amounts above 1.5 inches.  Thus, adequate
moisture is in place for sustained convection.

Interesting aspect of the event is the developing surface low to our
southwest.  As this feature lifts northeastward, we will see the
low-level wind fields back to the southeast ahead of the approaching
low.  With decent mid-level flow pushing into the region aloft,
combined with the backed flow at the surface will likely result in
veered wind profiles supportive of rotating updrafts with
convection. While the overall severe weather parameters support more
of a damaging wind threat, isolated tornadoes will be possible
mainly along and east of the I-65 corridor this afternoon.
Antecedent tornado threat may continue into the early evening hours
as the mid-level jet max swings through the Ohio Valley.

The second threat will be the potential for heavy rainfall with
convection this afternoon and evening.  As previously mentioned,
anomalous moisture exists across the region and the strong southerly
flow off the gulf will continue to transport copious amounts of
moisture into the Ohio Valley.  Good surface confluence and
associated upper dynamics will likely lead to N-S oriented bands of
showers and storms that may train over areas.  1-1.5 inch per hour
rain rates are very likely with this activity that may lead to flash
flooding across our central and eastern counties this afternoon and
evening.  Highest moisture flux convergence values appear to be
maximized in the 14/21Z to 15/00Z time frame...which coincides with
the maximum diurnal heating curve.  For this reason, will be
tweaking up QPF forecasts a bit and will also mention heavy rainfall
in the forecast grids.

.SHORT TERM (Now through Thursday)...
Issued at 300 AM EDT Wed May 14 2014

Surface front has hung up somewhere in the I-65 corridor, with the
wind shift a bit farther east and the actual temp/dewpoint
discontinuity hanging back to the west. Sharp upper trof is still
over the Plains, with a respectable moisture feed fueling convection
over the Mississippi Valley, and hints of a surface wave developing
over the Deep South. Most of central Kentucky and southern Indiana
are currently rain-free, but scattered showers and a few T-storms
have started to blossom over middle Tennessee within the last hour.

Low-level jetting isn't too impressive, but there is plenty of
low-level moisture to sustain any showers that try to push north out
of Tennessee this morning. The upper trof will deepen as it pushes
east, and with the resulting deepening of the surface wave, the
boundary will lift north and west again, putting more of central
Kentucky into the warm sector. Will carry categorical POPs, as
multiple waves of showers and storms will move through today and
into tonight. Forecast soundings show decent unidirectional shear,
but anywhere that surface winds back in response to the deepening of
the surface low, some directional shear will develop, and it will be
concentrated in the lowest 1-2 km. Rotating storms will be possible,
and the main limiting factor in their severe potential will be how
much instability develops. Average QPF on the order of an inch is
not a big deal, but with multiple rounds of precip, any location
that sees training storms could easily get 2+ inches as PWATs will
be solidly above the 75th percentile for May.

By Thursday the moisture feed is shunted off to the east, but the
upper low will close off over Wisconsin. Cold pool aloft will keep
us quite cloudy, and 850mb temps could plunge as low as +1 to +3C.
If this verifies our current max temp forecast in the lower 60s
could even be generous.

.LONG TERM (Thursday night through Tuesday)...
Issued at 300 AM EDT Wed May 14 2014

A deep mid-level trough will push south and east over the Great
Lakes and Ohio Valley late this week. Ahead of this trough scattered
showers will be possible late Thursday night and Friday. There could
be a brief period for thunder Friday afternoon before capping works
in aloft, but the chance seems fairly isolated at this time. As the
trough lifts to the northeast through the weekend, any afternoon
instability showers that develop will be mainly across our north and
northeastern forecast area Saturday.

As we head from Sunday into the new work week, warm-air advection on
the back side of this upper trough should result in isentropically
forced showers and perhaps storms early Sunday morning. The latest
guidance keeps most of this activity across the Tennessee Valley,
generally well south of our area. However, the GFS brings some of
the precip across our southern counties. We already had slight
chance PoPs going, so will keep those in place for now. If this
trough is more amplified/deeper Saturday night than what the GFS
depicts, then all precip will be south of the forecast area. Will
keep an eye on trends the next day or so. The trough moves east
Monday and Tuesday, with heights aloft increasing as ridging pushes
east from the Plains. Expect the dry conditions to continue through
Tuesday with a warming trend on tap.

With the deep, anomalous trough axis aloft during the beginning of
the long-term period, temperatures Friday and Saturday will be some
10-15 degrees below normal for this time of year. High temperatures
are only expected to reach the lower to middle 60s, with overnight
lows in the 40s. Then we will begin to warm into next week. Highs of
middle and upper 70s Sunday will give way to low and middle 70s by
Tuesday.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed May 14 2014

Stalled out cold front currently resides across central Kentucky
this afternoon.  A developing area of low pressure over west-central
Mississippi is forecast to move northeastward through KY later this
afternoon and evening.  This will bring several waves of showers and
thunderstorms to the region.

Ceilings and visibilities will fluctuate this afternoon at the
terminals.  For the most part, VFR conditions will prevail outside
of any thunderstorms.  Within the thunderstorms, gusty winds and
ceilings/visibilities dropping to IFR levels can be expected.  The
best chances of convection look to be between 14/18Z and 15/00Z.

Once the wave of low pressure pulls off to the east, combination of
low clouds and fog/haze/mist will be likely at the terminals
tonight.  MVFR visibilities and IFR ceilings are likely to be found
at the terminals after 15/02Z.

Surface winds will start off light and variable, then shift to the
southeast this afternoon.  After the low moves northeast of the
region, southwesterly winds are expected...which will gradually turn
more west/northwesterly toward 15/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....RAS
Long Term......MJP
Aviation.......MJ
Hazardous weather outlook, May 14, 12:03 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
103 PM EDT WED MAY 14 2014

INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082-
151715-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/

...TORNADO WATCH 154 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS
KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES
CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE
IN AREAS ALONG AND EAST OF INTERSTATE 65.

IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE
HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND
LOCALIZED FLOODING ISSUES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-151715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS
KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES
CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE
IN AREAS ALONG AND EAST OF INTERSTATE 65.

IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE
HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND
LOCALIZED FLOODING ISSUES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/MJP/MJ

In the hours before

Local storm report, May 14, 8:26 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            W HAWESVILLE            37.90N  86.76W
05/14/2014                   PERRY              KY   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED THAT WATER COVERED THE
            WESTBOUND LANE OF STATE HIGHWAY 60 NEAR THE VASTWOOD
            ROAD EXIT. WARNING BARRICADES HAD BEEN POSTED.

&&

EVENT NUMBER LMK1400546

JSD
Local storm report, May 14, 8:54 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HEAVY RAIN       2 W BANDON              38.13N  86.64W
05/14/2014  M2.54 INCH       PERRY              IN   OTHER FEDERAL

            A RAWS SITE LOCATED NEAR TIPSAW LAKE MEASURED 2.56
            INCHES OF RAIN IN LESS THAN 2 HOURS.

&&

EVENT NUMBER LMK1400547

JSD
Local storm report, May 14, 9:08 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1008 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     FLASH FLOOD      4 W HAWESVILLE          37.90N  86.83W
05/14/2014                   HANCOCK            KY   DEPT OF HIGHWAYS

            TOM BOLIN ROAD NEAR STATE HIGHWAY 271 WAS CLOSED DUE TO
            HIGH WATER.

&&

EVENT NUMBER LMK1400548

JSD
Local storm report, May 14, 9:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     FLOOD            CHAMBERSBURG            38.52N  86.38W
05/14/2014                   ORANGE             IN   EMERGENCY MNGR

            HIGH WATER COVERED ONE LANE OF STATE HIGHWAY 150 IN
            CHAMBERSBURG. ROAD WAS STILL PASSABLE.

&&

EVENT NUMBER LMK1400549

JSD
Local storm report, May 14, 10:42 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      CHAMBERSBURG            38.52N  86.38W
05/14/2014                   ORANGE             IN   EMERGENCY MNGR

            WATER OVER US 150 AT TWO PLACES.

&&

EVENT NUMBER LMK1400550

CMC
Special weather statement, May 14, 12:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM CDT WED MAY 14 2014

KYZ054-064>066-076-077-081-141825-
ADAIR KY-CASEY KY-CUMBERLAND KY-GREEN KY-MARION KY-METCALF KY-TAYLOR
KY-
1240 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF EDMONTON...AND MOVING NORTHEAST
AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COLUMBIA...
  CAMPBELLSVILLE...
  WEED AND SPARKSVILLE...
  GRADYVILLE AND BLISS...
  MILLTOWN AND PORTLAND...
  MOUNT GILEAD AND HASKINGSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3751 8534 3741 8505 3687 8540 3695 8561
TIME...MOT...LOC 1740Z 204DEG 31KT 3700 8545

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:13 PM CDTSpecial Weather StatementLMKLarue27 min
May 13, 8:29 PM CDTSpecial Weather StatementLMKAnderson31 min
May 13, 8:39 PM CDTSpecial Weather StatementLMKWashington31 min
May 13, 8:50 PM CDTSpecial Weather StatementLMKNelson30 min
May 13, 9:36 PM CDTSpecial Weather StatementLMKFranklin29 min
May 13, 10:04 PM CDTSpecial Weather StatementLMKHenry31 min
May 14, 7:05 AM CDTSpecial Weather StatementLMKHancock45 min
May 14, 7:14 AM CDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 7:20 AM CDTFlash Flood WarningLMKHancock4 hr
May 14, 12:40 PM CDTSpecial Weather StatementLMKAdair, Taylor45 min
May 14, 12:54 PM CDTSpecial Weather StatementLMKCasey, Lincoln46 min
May 14, 1:11 PM CDTSpecial Weather StatementLMKFayette29 min
May 14, 1:13 PM CDTSpecial Weather StatementLMKClinton, Russell27 min
May 14, 1:23 PM CDTSpecial Weather StatementLMKMercer27 min
May 14, 1:38 PM CDTSpecial Weather StatementLMKScott32 min
May 14, 1:50 PM CDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more12 hr
May 14, 2:15 PM CDTSevere Thunderstorm WarningLMKBourbon25 min
May 14, 2:26 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas19 min
May 14, 2:36 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
May 14, 2:46 PM CDTSpecial Weather StatementLMKClark, Nicholas29 min
May 14, 2:48 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe42 min
May 14, 3:29 PM CDTSpecial Weather StatementLMKHart31 min
May 14, 3:36 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Monroe114 min
May 14, 3:38 PM CDTSpecial Weather StatementLMKGreen, Metcalfe32 min
May 14, 3:54 PM CDTSpecial Weather StatementLMKBarren31 min
May 14, 4:01 PM CDTFlash Flood WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe5 hr
May 14, 4:06 PM CDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson3 hr
May 14, 4:20 PM CDTSpecial Weather StatementLMKGreen30 min
May 14, 5:06 PM CDTAreal Flood AdvisoryLMKHancock3 hr
May 14, 5:19 PM CDTSpecial Weather StatementLMKOhio31 min
May 14, 5:30 PM CDTSpecial Weather StatementLMKLogan45 min
May 14, 5:46 PM CDTAreal Flood AdvisoryLMKButler, Logan, Ohio119 min
May 14, 5:46 PM CDTSpecial Weather StatementLMKButler, Warren29 min
May 14, 5:55 PM CDTSpecial Weather StatementLMKOhio30 min
May 14, 6:45 PM CDTSpecial Weather StatementLMKBreckinridge, Meade30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.